Hello. I am 41 years old and am reasonably healthy. I do have a thyroid disorder and take a 125mg of Levothiroxine a day to compensate. Back in 2003/2004 I did suffer from lupus which and the time my dermatologist told me it was purely stress related and had me on cortisone for a few weeks.
For several years though I have had red skin patches on the side of my nose and of late they seem to be getting bigger and drier. The patch on the right side always seems to be larger and redder most of the time. If I do not put cream on it regularly the red skin will tend to flake. I do exercise regularly particularly jogging. I notice that it tends to get redder with the more I eat or drink.
I do not believe it is simply a eczema problem and was wondering whether it could be related to my nutrition and thyroid disorder or signs of some kidney problems as I have been told. Thanking you in anticipation for your support.
It can be due to seborrheic dermatitis or rosacea. Seborrheic dermatitis is a common skin condition that causes flaky, dry, scales to form on oily areas esp under the nose or anywhere on face. Rosacea is a cutaneous disorder primarily of the central part of the face , such as forehead; cheeks ;nose; and chin and presents as redness of these areas.
I suggest you to get it examined from a dermatologist so as to confirm the diagnosis.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.